posted on Sep, 7 2017 @ 08:35 AM
The hospital has diagnosed you with an arrhythmia. Regardless of if the pauses in your heartbeat caused you to pass out or not the arrhythmia needs
to be addressed because it can cause additional problems. Variations in heartbeat can result in the formation of clots which can then travel through
your bloodstream and result in a stroke.
I know that you are young and you don't want to deal with the life modifications that come along with a pacemaker; however, ignoring this problem
won't make it go away.
The cardiologist can order tests to see how significant the arrhythmia is (stress test, Holter monitor, etc...). Some heart rate issues can be
treated with drugs.
For patients with a heart rate that is too fast the MD can prescribe a beta-blocker such as metoprolol or Toprol XL, which reduce the heart's workload
and heart rate or calciumchannel blockers such as verapamil or Calan, which also reduces the heart rate.
For patients with a heart rate that is to slow (bradycardia) the MD can prescribe Atropine. If atropine doesn't work second-line drug therapy with
drugs such as dopamine or epinephrine may be an option.
For severe cases a pacemaker (single chamber or dual chamber) or an internal cardiac defibrillator is indicated.
a reply to: feedmemore